Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Yasmin question?

Discussion in 'Medications that can cause Hair Loss' started by mom2kormas, Mar 24, 2008.

  1. mom2kormas

    mom2kormas Guest

    I noticed my hair thinning when I came off of Yasmin 2 years ago. It took me this long and half my hair for someone to finally agree with me that there was a problem. I wonder if it's too late for me to go back on the Yasmin to fix the problem? My newest endo told me it was a good choice, but I seem to be losing more hair in less than 2 weeks? Is this normal or should I worry? How long should I give it before I decide if it's working or not? Should I skip the placebos to avoid a drop in my estrogen?

    Kim
     
  2. mom2kormas

    mom2kormas Guest

    Re: Shedding after quitting Yasmin

    Does anyone have an opinion here? I am due to take my first set of placebos in a week and I'm wondering if it would be a good idea to skip them all together? If I'm correct, this will avoid my period and a drop in estrogen hence maybe avoiding some hair loss? Mine always seems to be worse right before and during my period? If I do go this route, how long is it safe to go without a period?

    Thanks,
    Kim
     
  3. crashanna

    crashanna Guest

    I'm on Yasmin and my hairloss has been worse since I started it, although the hairloss started a good couple of years before I started on yasmin and I also have Alopecia Areata and not Androgenetic Alopecia so I really dont know if it has triggered it getting worse or not. I'm thinking about coming off it but it's the choice of having excrutiating periods or no hair....to be honest the yasmin thing is really confusing me!! Supposed to be good for hair in Androgenetic Alopecia but what about in Alopecia Areata?
     
  4. ginawat

    ginawat Guest

    I feel YAZ (sister drug to Yasmine) increased my hair loss.
     
  5. Mirkin

    Mirkin Guest

    Ginawat, I agree Yaz made me where I am today,posting here about hair loss lol ! I starting losing while on Yaz :shakehead:
     
  6. GoodYear

    GoodYear Guest

    So it should be Yasmin then?
     
  7. GoodYear

    GoodYear Guest

    Yes Kim, you can skip the placebo's. No problem. I think you can skip the placebo anytime, but consider that you are taking more estradiol in a year (25% more then). Estradiol is famous for increasing the risks of breastcancer and trombose. So you can take the placebo's after 4 months or so (Dr redmond is recommending that in his books).

    Dont expect to see sudden changes because of the bcp and skipping placeb's. The BCP is just to maintain your 'good' hormones there against hairloss but it is not a regrowth med. Finasteride and monox are the only one you can maybe, get some regrowth from. The BCP just slows the Androgenetic Alopecia process a bit.
     
  8. kaebea

    kaebea Guest

    Dear mom2kormas,

    i wish i had gotten to you sooner, i would strongly have cautioned you against EVER going back on this drug.
    i did the exact same thing as you.
    i stopped yasmin after about 3 years. then when i noticed hair loss about 3 months later, i panicked and thought that by going back on yasmin, it would halt and reverse the shedding i was seeing.
    well at first i thought it was working, until about 4-5 months later, i noticed shedding again!
    it continued the next 2 years until i finally came across info about other side effects caused by yasmin that i was also experiencing yet never made the connection that it was yasmin.
    i figured the well, its been 2 years and the yasmin sure as heck isn't doing anything to regrow my hair, so i stopped taking it last june.

    haven't seen any change in my hair loss, but i feel alot better otherwise, so that's a plus.

    m2k, my thoughts on this are, you are seeing more shedding since restarting yasmin, because you have caused a big sudden shift in your hormones. when ever there is a big shift in the hormones, such as starting or stopping a bcp, or getting pregnant then having the baby, it can cause hair loss.

    I've read SOOO many accounts of women stopping and restarting yasmin, then seeing problems with hair loss...
     

Share This Page